Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 147, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Apr 28, 2020, 10:25 PM CDT for Bowie County, Red River County, Texas; 4 counties in Arkansas. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 28, 2020, 10:25 PM CDT (03:25 UTC)
- Expired
- Apr 28, 2020, 11:15 PM CDT
- In force
- 50 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Hempstead County, AR, Howard County, AR, Little River County, AR, Sevier County, AR, Bowie County, TX, Red River County, TX
The radar
The Shreveport radar (KSHV), 151 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 28, 8:25 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 3.4 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 733 J/kg
- Mixed-layer CIN
- -250 J/kg
- Mixed-layer LCL
- 1058 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 217 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 8:28 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 28, 8:28 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 828 PM CDT Tue Apr 28 2020 .UPDATE... Severe Thunderstorm Watch number 154 has been issued for portions southwest Arkansas, east and deep east Texas, and northwest Louisiana through 4:00 AM CDT. Widespread wind gusts up to 80 MPH are likely, along with scattered large hail and a few tornadoes possible. /33/ && .PREV DISCUSSION... /issued 634 PM CDT Tue Apr 28 2020/ AVIATION... For the 29/00z TAFs...Latest satellite imagery shows a line of significant cloud cover stretching along and southwest of a line from Tyler, TX to near Prescott, AR. Additionally, latest radar imagery is showing strong to severe thunderstorms across portions of east Texas between Tyler and Nacogdoches. The main concern for this TAF period revolve around a line of thunderstorms along a fast approaching cold front tonight. VFR to occasional MVFR conditions are currently being observed across the region. This trend should continue ahead of the approaching frontal boundary and associated thunderstorms. Some of the thunderstorms, if not all, will become severe with gusty winds and large hail. Surface winds will transition from the southwest to northwest as the front passes through the area. Behind the front, skies will begin to clear and VFR conditions will return area wide by around 12z Wednesday. /33/ PREV DISCUSSION... /issued 259 PM CDT Tue Apr 28 2020/ SHORT TERM.../Tonight through Wednesday night/ The afternoon is now fairly quiet with the last of a thunderstorm complex this morning now well to our south in the I-10 corridor. There has been a rebound with ample heating and moisture over deep east Texas since with new showers and thunderstorms and more yet perhaps along the recent cool pool boundary. Most air temps in TX have rebounded with lower to mid 80s, some of which will spread N and E with gusty S/SW winds over the next hour or two. However, the last to see rains in our east are still rain cooled in the upper 60s and lower 70s and may tack on another 5 to 10 degrees, but some anvil from new cells is lifting over LA and may keep temps well below average. The evening will set up with much of the area recovered and ready for action as the cold front dives our way. The SPC has expanded the Moderate and Enhanced areas with a good recovery period. The model timing is for strong to severe thunderstorm during the mid evening hours into the I-30 corridor and continuing to the SE into the heart of the area along I-20 by midnight for Tyler give or take and following suite across all of our area. Damaging winds, hail and isolated tornadoes will all be possible. The front will shift the winds before daybreak, but lows in the low to mid 60s will become much cooler tomorrow night as highs keep to seasonal. /24/ LONG TERM.../Thursday through Monday Night/ At the beginning of the period, surface ridging will be building into the region. This will result in clear skies and very light winds. Temperatures for Thursday and Thursday night will be at or just below normal. For Friday, the surface ridge will be over the region as an upper level ridge builds in from the west. Temperatures will begin a warming trend here leading into the weekend. Late Saturday, the surface ridge will shift east and begin return flow off of the Gulf back into the area ahead of the next system. On Sunday, the upper level ridge will dampen as a shortwave increases the chance for some scattered convection over our northern zones. The beginning of next week looks unsettled as a few more impulses in the weak northwest/zonal flow push across northern sections of the forecast area. Above normal temperatures will prevail for the entire area from the weekend through the start of the workweek. /35/ && .PRELIMINARY POINT TEMPS/POPS... SHV 63 75 53 77 / 90 0 0 0 MLU 64 77 54 76 / 90 10 0 0 DEQ 58 73 49 76 / 90 0 0 0 TXK 61 73 51 75 / 90 0 0 0 ELD 62 75 52 76 / 100 0 0 0 TYR 63 74 51 77 / 90 0 0 0 GGG 63 74 52 77 / 90 0 0 0 LFK 65 78 53 79 / 90 30 0 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 99/99
Hazardous weather outlook, Apr 28, 1:20 PM CDT, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 120 PM CDT Tue Apr 28 2020 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-291830- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 120 PM CDT Tue Apr 28 2020 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... A complex of showers and thunderstorms will develop later this afternoon over Central and Northeast Oklahoma, and quickly shift southeast into Southeast Oklahoma, extreme Northeast Texas, and Southwest Arkansas by mid evening. Some of these storms will become severe, with damaging winds, large hail, and isolated tornadoes possible. With the amount of rainfall already received this morning across much of the area, trees will become easier to uproot in any high winds. Additional heavy rainfall which may lead to localized flooding, will be possible as well, especially in areas that received the aforementioned heavy rainfall from this morning. This thunderstorm complex will exit the region prior to daybreak Wednesday, with the severe threat ending with the departure of these storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will be needed tonight areawide. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Local storm report, Apr 28, 5:59 PM CDT, 4 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
559 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM HAIL 9 SW HENDERSON 32.08N 94.93W
04/28/2020 E1.50 INCH RUSK TX EMERGENCY MNGR
REPORTED ON COUNTY ROAD 475 SOUTH OF THE
PRICE COMMUNITY.
&&
20Special weather statement, Apr 28, 6:03 PM CDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Shreveport LA
603 PM CDT Tue Apr 28 2020
TXZ150-282345-
Rusk TX-
603 PM CDT Tue Apr 28 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN RUSK COUNTY UNTIL
645 PM CDT...
At 603 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Sacul, or 18 miles south of Henderson, moving
northeast at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Minden, Mount Enterprise, Glenfawn, Laneville and Brachfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3190 9497 3210 9479 3194 9460 3184 9473
3185 9474 3184 9491
TIME...MOT...LOC 2303Z 225DEG 15KT 3189 9484
13Special weather statement, Apr 28, 6:09 PM CDT, 4 hours 16 minutes before
Special Weather Statement National Weather Service Shreveport LA 609 PM CDT Tue Apr 28 2020 TXZ136-149-150-290000- Cherokee TX-Smith TX-Rusk TX- 609 PM CDT Tue Apr 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH...WEST CENTRAL RUSK AND NORTH CENTRAL CHEROKEE COUNTIES UNTIL 700 PM CDT... At 609 PM CDT, Doppler radar was tracking a strong thunderstorm near Troup, or 10 miles northeast of Jacksonville, moving northeast at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Troup, Arp, Turnertown, New Summerfield and Concord. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3197 9510 3210 9521 3229 9508 3211 9487 TIME...MOT...LOC 2309Z 225DEG 15KT 3206 9512 13
Local storm report, Apr 28, 6:10 PM CDT, 4 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
610 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 10 SW HENDERSON 32.06N 94.92W
04/28/2020 E1.75 INCH RUSK TX BROADCAST MEDIA
HAIL REPORTED IN THE GOODSPRINGS COMMUNITY.
&&
20Local storm report, Apr 28, 6:22 PM CDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
622 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 8 SSW HENDERSON 32.06N 94.86W
04/28/2020 E1.75 INCH RUSK TX AMATEUR RADIO
REPORTED ON FM ROAD 839 NEAR THE COMPTON
COMMUNITY.
&&
20Local storm report, Apr 28, 7:14 PM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
714 PM CDT TUE APR 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM HAIL TROUP 32.14N 95.12W
04/28/2020 E1.00 INCH SMITH TX EMERGENCY MNGR
PENNY TO QUARTER SIZE HAIL REPORTED NEAR
TROUP.
&&
20The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 9:42 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 12 min |
| Apr 28, 9:46 PM CDT | Severe Thunderstorm Warning | SHV | Red River | 44 min |
| Apr 28, 11:01 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Red River | 44 min |
| Apr 28, 11:26 PM CDT | Severe Thunderstorm Warning | SHV | Bowie, Camp, Cass, Franklin, Morris, Titus and 2 more | 49 min |
| Apr 28, 11:46 PM CDT | Severe Thunderstorm Warning | SHV | Bowie | 29 min |
| Apr 29, 12:07 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Gregg, Morris, Smith, Upshur and 1 more | 38 min |
| Apr 29, 12:11 AM CDT | Severe Thunderstorm Warning | SHV | Cass, Gregg, Harrison, Marion, Morris, Upshur | 49 min |
| Apr 29, 12:42 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Gregg, Rusk, Smith, Upshur, Wood | 63 min |
| Apr 29, 12:52 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 38 min |
| Apr 29, 1:28 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Panola, Rusk, Shelby | 47 min |
| Apr 29, 1:36 AM CDT | Severe Thunderstorm Warning | SHV | Cherokee, Nacogdoches, Rusk, Smith | 39 min |
| Apr 29, 2:04 AM CDT | Severe Thunderstorm Warning | SHV | Nacogdoches, Rusk, Sabine, San Augustine, Shelby | 41 min |
| Apr 29, 2:14 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Cherokee, Nacogdoches, Rusk | 46 min |
| Apr 29, 2:41 AM CDT | Severe Thunderstorm Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 49 min |
| Apr 29, 3:21 PM CDT | Lake Wind Advisory | SHV | Angelina, Bowie, Camp, Cass, Cherokee, Franklin and 15 more | 4 hr |
| Apr 29, 12:11 AM CDT | Severe Thunderstorm Warning | SHV | Bossier, Caddo, Claiborne, Webster | 64 min |
| Apr 29, 12:46 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, Claiborne, De Soto, Lincoln and 1 more | 59 min |
| Apr 29, 12:51 AM CDT | Severe Thunderstorm Warning | SHV | Claiborne, Lincoln, Union | 54 min |
| Apr 29, 1:34 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, De Soto, Jackson, Natchitoches, Red River, Sabine and 1 more | 56 min |
| Apr 29, 1:37 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, Jackson, LaSalle, Ouachita, Union, Winn | 68 min |
| Apr 29, 2:19 AM CDT | Severe Thunderstorm Warning | SHV | Caldwell, De Soto, Grant, LaSalle, Natchitoches, Sabine and 1 more | 56 min |
| Apr 28, 11:22 PM CDT | Severe Thunderstorm Warning | SHV | Columbia, Hempstead, Lafayette, Miller, Nevada | 53 min |
| Apr 29, 12:20 AM CDT | Severe Thunderstorm Warning | SHV | Union | 55 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Severe Thunderstorm Warnings in Texas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.